After being on suboxene therapy for one year (12 mg daily) last Rx tapered to 2 mg then less and less til finished. With in 10 days my body and mind went into worse withdrawal than any prevous ones experienced. Chills, sweats, nausea, headache, moodswings, anxiety, diarrhea , and a depression and despair never felt before. I find it useless to return to the dr and plead my misery, for what? More suboxene ? Would somebody please tell me I have not ruined my mind and body forever? I followed the rules, this seems so horribly unfair, what in Gods name is in that medicine that ruined my "receptors " my digestive system, my internal thermostat, and has rendered me an invalid? I am not curling up to die, except this medication has done something more evil to my body than my misuse of opiates ever did. I know this won't be easy to get over, however I need someone to help me have faith that it will stop, otherwise my mind is comming up with options that will be a one way ticket to the gutter and grave. Please anyone, give me some advice, give me some hope, tell me it will stop. Thank you all for this chance to grab a lifeline.
Hey The DamageDone,
Just want to encourage you to hang in there. It will get better. You are probably experiencing Post Acute Withdrawal Syndrome (PAWS). You can google it and read about it. You are going to have to give your brain time to adjust. As one of our favorite members, Pattisah6, explains it, the brain has to reboot like a computer. It gets off line and has to re establish connections again. She recommends some exercise if you are able. A 20 minute walk twice a day will help to release endorphins into the brain synapse and help to it to reboot.
I assure you it will get better. You may want to consider short term use of a medicine for the depression. You would have to talk to your doctor about this. Just a thought. We are here to support you.
Damage done, Laurie gave you some good advice. Hang in there, you really need to talk to Pattishan, she is great and I think she can get you thru this. Look at her profile and read it and friend her and she will help you. I will send her a message to look you up. I know she is working today, but I will contact her and tell her you really need to talk to her,
Man I was right where you are. I stopped cold turkey taking Oxcotin for 8 weeks. My firstt month i wanted to die. Every symptom you have I have. I was taking 200 mgs per day for at least 3 years. I hate to admit it but I had to go see a DR. 8 weeks and I still had the runs and stomach aches. I was tired all teh time. I am now on 2mg per day of that suboxone and feel ok except the guilt I have each time I take one. I will too have to detox off from them. I know how you feel. This site helped me, the people here care, I care. I wish i could take away your withdrawals but I know there is no easy way to rid yourself of the abuse we have done. I will pray for you. I wish you keep talking to people here and feel in your heart they care. They too have gone through exactly what you are and want badly to help you. Listen to them. Take comfort in knowing each day you feel awful is another day clsoer to getting your life back.
If I could have missed work I would have never ever gone on the suboxones but I had to be here ( work). I bet if i did not I would be clean or close to it by now. Thus I feel guilty, weak, in some ways. Be strong we are all in your corner and we all want you to make it.
YOU CAN DO THIS
Dear The DamageDone, I read this twice to see if I can figure out what is going on. You say you tapered from 12 mgs down to 2 mgs then went down more before jumping off. One thing that I didn't see is how fast you tapered between drops in mgs and if you got down to .25 and did any skipping of days between .25 doses. I came off subs after 2 1/2 years but I did a four week stabilizing period before dropping down again and I was comfortable the whole time. When I got down to 1 mg, I got on an antidepressant at a low dose and started walking. The walking does 3 major things when a person is tapering or jumping off. It sends a signal to reboot the natural pain relieving system, it produces endorphins, those will make a person feel better mentally and physically, and it helps regulate the eat-sleep-wake cycles. It is not an overnight fix, but the beneficial effects of the exercise are cumulative, so keep it up if you can.
Our stomachs also have opiate receptors and that is why #3 (diarrhea) cramps and nausea are some of the major withdrawal symptoms. I am going to ask you to PLEASE hit comment and give me an idea of how fast you tapered and what mg you jumped off at, please. This is a guess here, your subs dr didn't know how to taper you off, resulting in too fast a taper schedule, and you also may have jumped at too high a dose. Hopefully if you add that info for me, I can help troubleshoot this post a bit more. I am going to suggest a few rx's that may help and also give a couple of other tips that may help. The wd symptoms you are experiencing are all signals or attempts by the body to the brain to trigger that natural pain system in the brain to reboot, as nasty and uncomfortable as they are, they are sent by almost every single system in the body to attempt a bypass signal directly to the receptor sites to demand a reboot of the receptor response, for it to release its own opiate again. You did good by reaching out and garnering support, you need that right now. Talk to your dr about rx'ing you clonidine for the anxiety, rls and insomnia, and methacarbomal for tummy cramps, the #3, spasms, and insomnia. Clonidine is an rx blood pressure med that also help with opiate or subs wd and methacarbomal is a muscle relaxer it treats, cramps spasms and the tummy. Also at least consider a low dose of antidepressant to help the emotions and depression, you can use a low dose of one that is available in generic, I know money deficit is often a problem too during subs treatment. If you are male, please have a testosterone blood test done, LOW-T can also be an issue with males treated with subs, that could be making you feel worse. PLEASE WORK ON FORGIVING YOURSELF, that sounds a bit silly, but it can help you recover, forgive yourself. If you find this next thing I say really hitting the mark, then you may have more than depression, you may have Anhedonia, it is worse than depression. Does anything, particularly things you formerly had a passion for or love to do, suddenly not bring you any joy or pleasure. If that sounds like what is occurring, that is anhedonia, and support and an antidepressant are likely necessary. We will be glad to support you and love you and not judge you, we do care around here, and you will get better, it just may take a bit more time, you are not alone or crazy. Read my answer at least twice and also look up my subs profile story on my page by clicking my avatar, it may have something in there I have forgotten to say, that might help you. Add that info for me when you can, thanks and you are in my prayers, pattishan61
I am so proud of u. It takes awhile to get
through it. But all in all you are meant to get through this. Accomplishing what u just did is a big step. I was on it for a year and the first week was hell. I started going for walks and swimming to get my mind on something else. I pray everyday and thank the lord that I am still on this earth for a reason. I hope u through this bump in the road it will only get better trust me on that.. keep your head up.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Sep 2010 • 2 answers
Posted 12 May 2011 • 3 answers
Posted 28 May 2011 • 8 answers
Can I take methadone one day and then suboxen next for herion withdraws but Im not addicted too nei?
Posted 16 Nov 2011 • 6 answers
I live in tennessee , I drive to florance to take methodone , I want to switch to suboxen can anyon?
Posted 13 Dec 2011 • 1 answer